Korean J. Math. Vol. 22 No. 3 (2014) pp.455-462
DOI: https://doi.org/10.11568/kjm.2014.22.3.455

On the cardinality of semistar operations of finite character on integral domains

Main Article Content

Gyu Whan Chang


Let $D$ be an integral domain with $Spec(D)$ finite, $K$ the quotient field of $D$, $[D,K]$ the set of rings between $D$ and $K$, and $SFc(D)$ the set of semistar operations of finite character on $D$. It is well known that $|Spec(D)| \leq |SFc(D)|$. In this paper, we prove that $|Spec(D)| = |SFc(D)|$ if and only if $D$ is a valuation domain, if and only if $|Spec(D)| = |[D,K]|$. We also study integral domains $D$ such that $|Spec(D)| +1 = |SFc(D)|$.

Article Details

Supporting Agencies

This work was supported by the Incheon National University Research Fund in 2013 (Grant No. 20130395).


[1] M. Fontana and J. Huckaba, in: S. Chapman, S. Glaz (Eds.), Localizing systems and semistar operations, Non-Noetherian Commutative Ring Theory, Vol. 520, Kluwer Academic Publisher, Dordecht, 2000, pp. 169–197. Google Scholar

[2] M. Fontana and K.A. Loper, Nagata rings, Kronecker function rings and related semistar operations, Comm. Algebra 31 (2003), 4775–4805. Google Scholar

[3] R. Gilmer, Multiplicative Ideal Theory, Marcel Dekker, New York, 1972. Google Scholar

[4] E. Houston and M. Zafrullah, On t-invertibility II, Comm. Algebra 17 (1989),1955–1969. Google Scholar

[5] B.G. Kang, Pru ̈fer v-multiplication domains and the ring R[X]Nv , J. Algebra 123 (1989), 151–170. Google Scholar

[6] R. Matsuda, Note on valuation rings and semistar operations, Comm. Algebra 28 (2000), 2515–1519. Google Scholar

[7] R. Matsuda, Note on the number of semistar operations III, In: A. Badawi, ed. Commutative Rings, 2002, Nova Science Publisher, pp. 77–81. Google Scholar

[8] A. Mimouni, Semistar-operations of finite character on integral domains, J. Pure Appl. Algebra 200 (2005), 37–50. Google Scholar

[9] A. Mimouni and M. Samman, Semistar operations on valuation domains, Internat. J. Commutative Rings 2 (2003), 131–141. Google Scholar

[10] A. Okabe and R. Matusada, Semistar operations on integral domains, Math. J. Toyama Univ. 17 (1994), 1–21. Google Scholar

[11] G. Picozza, Star operations on overrings and semistar operations, Comm. Algebra 33 (2005), 2051–2073. Google Scholar